Alert archive / Vermont / River Flood Warnings in 2017
River Flood Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Mar 2, 2017, 2:55 PM EST for Orleans County, Vermont. It took effect at Mar 2, 2017, 6:01 PM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2017, 2:55 PM EST (19:55 UTC)
- In effect from
- Mar 2, 2017, 6:01 PM EST
- Expired
- Mar 4, 2017, 12:11 AM EST
- In force
- 30 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orleans County, VT
The radar
The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.01 ft at Mar 2, 2017, 8:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
006
WGUS41 KBTV 021955
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
255 PM EST THU MAR 2 2017
...The National Weather Service in Burlington has issued a flood
warning for the following rivers in Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-031955-
/O.NEW.KBTV.FL.W.0009.170302T2301Z-170304T0511Z/
/COVV1.1.ER.170302T2301Z.170303T0600Z.170303T2311Z.UU/
255 PM EST THU MAR 2 2017
The National Weather Service in Burlington has issued a
* Flood Warning for
The Barton River At Coventry.
* from this evening to late Friday night...Or until the warning is
cancelled.
* At 2:30 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue
to rise to near 8.3 feet by after midnight Friday. The river will
fall below flood stage by Friday evening.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$
Hanson1 follow-up statement
509
WGUS81 KBTV 030939
FLSBTV
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
439 AM EST FRI MAR 3 2017
...The Flood Warning is cancelled for the following rivers in
Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Obey all road closure signs, they are there for your safety. Do not
attempt to drive through flooded areas, most flood deaths occur in
automobiles. Turn around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-031009-
/O.CAN.KBTV.FL.W.0009.000000T0000Z-170304T0511Z/
/COVV1.1.ER.170303T0000Z.170303T0200Z.170303T0215Z.UU/
439 AM EST FRI MAR 3 2017
The Flood Warning is cancelled for
The Barton River At Coventry.
* At 4:30 AM Friday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river will continue to fall to 7.1 feet by early
Saturday.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Mar 2, 1:22 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 2, 1:22 PM EST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Burlington VT 122 PM EST Thu Mar 2 2017 .SYNOPSIS... The region will remain under cyclonic flow from departing low pressure today with gusty west-northwest winds and scattered snow showers or flurries. Much colder weather will move into the north country and will remain through Sunday. A high pressure area will build slowly east from the Great Lakes and will crest over the north country on Sunday morning with mostly clear skies. Warmer weather will return early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 122 PM EST Thursday...Winds have diminished below wind advisory criteria, so have allowed the advisory to expire. Visible satellite loop showing some sunny breaks in the cloud cover across the region at this time. Still expecting some scattered snow showers across the region through early this evening, mainly over the Adirondacks and Green Mountains. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... As of 416 AM EST Thursday...Upper level low moves southeast across eastern Canada during this time period. Pronounced northwest flow aloft develops on Saturday as this feature moves east of the area. This scenario will essentially support below normal temperatures Friday through Saturday on strong cold air advection. Highs on Friday will be in the upper teens to upper 20s and only in the single digits and teens on Saturday. Lows Friday night will be in the single digits above and below zero. Of note will be the gusty winds that develop Friday night into Saturday. This will create wind chill values in the 15 to 25 below range with even colder values in the mountains. From record temperatures on Wednesday to wind chill issues three days later...interesting. Drier air moving down from Canada in this pattern should essentially keep much of the area dry during this period. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 416 AM EST Thursday...The cold snap will be short lived with below normal temperatures continuing Saturday night and Sunday...but above normal temperatures are expected for the Monday through Wednesday time period. Dry weather continues on Sunday but a weak warm front Sunday night into Monday could bring some light snow to the area...but should not be anything significant. At this time looks like the best chance for precipitation will come Tuesday night into Wednesday as upper trough approaches from the west. Southwest flow aloft over the area will provide a warmer and more moist flow of air into the region for the bulk of the precipitation to be in the form of rain. && .AVIATION /18Z Thursday THROUGH Tuesday/... Through 18Z Friday...Mainly becoming VFR through the period as a ridge of high pressure builds slowly east from the Great Lakes. Some areas of MVFR/IFR in scattered snow showers will come to an end and diminish by 00Z Friday. Gusty west-northwest winds at or above 20 knots will diminish by 06Z Friday. Outlook 18Z Friday through Tuesday... 18Z Friday through 00Z Tuesday...Mainly VFR as a ridge of high pressure builds slowly east from the Great Lakes through the period. 00Z Tuesday through 00Z Wednesday...Areas of MVFR in rain and snow showers. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Sisson NEAR TERM...WGH/Sisson SHORT TERM...Evenson LONG TERM...Evenson AVIATION...Sisson
Hazardous weather outlook, Mar 2, 12:58 PM EST, 1 hour 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Burlington VT 1258 PM EST Thu Mar 2 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-031800- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 1258 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday night into Saturday wind chill may become dangerous. Wind chill temperatures will fall to 15 to 25 below zero and even colder on the mountain summits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:42 PM EST | Special Weather Statement | BTV | Orange, Rutland, Washington, Windsor | 63 min |
Nearby
River Flood Warnings in Vermont, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.